Approximate solutions to second order parabolic equations. I: Analytic estimates

Radu Constantinescu, Nick Costanzino, Anna L. Mazzucato, Victor Nistor

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We establish a new type of local asymptotic formula for the Green's function Gt(x,y) of a uniformly parabolic linear operator ∂t-L with nonconstant coefficients using dilations and Taylor expansions at a point z=z(x,y) for a function z with bounded derivatives such that z(x,x)=x∈RN. Our method is based on dilation at z, Dyson, and Taylor series expansions. We use the Baker-Campbell-Hausdorff commutator formula to explicitly compute the terms in the Dyson series. Our procedure leads to an explicit, elementary, algorithmic construction of approximate solutions to parabolic equations that are accurate to arbitrarity prescribed order in the short-time limit. We establish mapping properties and precise error estimates in the exponentially weighed, Lp-type Sobolev spaces Was,p(RN) that appear in practice.

Original languageEnglish (US)
Article number103502
JournalJournal of Mathematical Physics
Volume51
Issue number10
DOIs
StatePublished - Oct 1 2010

Fingerprint

Second Order Equations
Dilation
Parabolic Equation
Approximate Solution
Sobolev space
linear operators
Parabolic Operator
Taylor Series Expansion
Taylor series
commutators
Taylor Expansion
estimates
series expansion
Commutator
Asymptotic Formula
Estimate
Sobolev Spaces
Linear Operator
Green's function
Error Estimates

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Constantinescu, Radu ; Costanzino, Nick ; Mazzucato, Anna L. ; Nistor, Victor. / Approximate solutions to second order parabolic equations. I : Analytic estimates. In: Journal of Mathematical Physics. 2010 ; Vol. 51, No. 10.
@article{1bc56e32704d4fae84e637cc19074e86,
title = "Approximate solutions to second order parabolic equations. I: Analytic estimates",
abstract = "We establish a new type of local asymptotic formula for the Green's function Gt(x,y) of a uniformly parabolic linear operator ∂t-L with nonconstant coefficients using dilations and Taylor expansions at a point z=z(x,y) for a function z with bounded derivatives such that z(x,x)=x∈RN. Our method is based on dilation at z, Dyson, and Taylor series expansions. We use the Baker-Campbell-Hausdorff commutator formula to explicitly compute the terms in the Dyson series. Our procedure leads to an explicit, elementary, algorithmic construction of approximate solutions to parabolic equations that are accurate to arbitrarity prescribed order in the short-time limit. We establish mapping properties and precise error estimates in the exponentially weighed, Lp-type Sobolev spaces Was,p(RN) that appear in practice.",
author = "Radu Constantinescu and Nick Costanzino and Mazzucato, {Anna L.} and Victor Nistor",
year = "2010",
month = "10",
day = "1",
doi = "10.1063/1.3486357",
language = "English (US)",
volume = "51",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "10",

}

Approximate solutions to second order parabolic equations. I : Analytic estimates. / Constantinescu, Radu; Costanzino, Nick; Mazzucato, Anna L.; Nistor, Victor.

In: Journal of Mathematical Physics, Vol. 51, No. 10, 103502, 01.10.2010.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Approximate solutions to second order parabolic equations. I

T2 - Analytic estimates

AU - Constantinescu, Radu

AU - Costanzino, Nick

AU - Mazzucato, Anna L.

AU - Nistor, Victor

PY - 2010/10/1

Y1 - 2010/10/1

N2 - We establish a new type of local asymptotic formula for the Green's function Gt(x,y) of a uniformly parabolic linear operator ∂t-L with nonconstant coefficients using dilations and Taylor expansions at a point z=z(x,y) for a function z with bounded derivatives such that z(x,x)=x∈RN. Our method is based on dilation at z, Dyson, and Taylor series expansions. We use the Baker-Campbell-Hausdorff commutator formula to explicitly compute the terms in the Dyson series. Our procedure leads to an explicit, elementary, algorithmic construction of approximate solutions to parabolic equations that are accurate to arbitrarity prescribed order in the short-time limit. We establish mapping properties and precise error estimates in the exponentially weighed, Lp-type Sobolev spaces Was,p(RN) that appear in practice.

AB - We establish a new type of local asymptotic formula for the Green's function Gt(x,y) of a uniformly parabolic linear operator ∂t-L with nonconstant coefficients using dilations and Taylor expansions at a point z=z(x,y) for a function z with bounded derivatives such that z(x,x)=x∈RN. Our method is based on dilation at z, Dyson, and Taylor series expansions. We use the Baker-Campbell-Hausdorff commutator formula to explicitly compute the terms in the Dyson series. Our procedure leads to an explicit, elementary, algorithmic construction of approximate solutions to parabolic equations that are accurate to arbitrarity prescribed order in the short-time limit. We establish mapping properties and precise error estimates in the exponentially weighed, Lp-type Sobolev spaces Was,p(RN) that appear in practice.

UR - http://www.scopus.com/inward/record.url?scp=78149447512&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78149447512&partnerID=8YFLogxK

U2 - 10.1063/1.3486357

DO - 10.1063/1.3486357

M3 - Article

AN - SCOPUS:78149447512

VL - 51

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 10

M1 - 103502

ER -